MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534710
Medical Device Problem Codes Break (1069); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.Initial reporter state: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was used during a procedure, performed on (b)(6) 2020.According to the complainant, during the procedure, when the physician attempted to deploy the stent, it was noticed that the suture broke and the stent failed to deploy.No new stent was implanted and the procedure was aborted due to this event.There were no known patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was used during a procedure, performed on (b)(6), 2020.According to the complainant, during the procedure, when the physician attempted to deploy the stent, it was noticed that the suture broke and the stent failed to deploy.No new stent was implanted and the procedure was aborted due to this event.There were no known patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block e1: initial reporter state: (b)(6).Block h6: problem code 3191 is being used to capture the reportable issue of procedure aborted/cancelled.Block h10: the returned naviflex delivery system was analyzed, and a visual evaluation noted that the suture was placed in the suture hole and it was not detached.The guidewire was returned stuck in the delivery system, the guidewire had the coating peeled off, the pull wire was retracted until point of no return and it was kinked in several locations, also the pull wire cap was detached from the pull wire and it was not returned for analysis.Proximal end of pull wire was bent indicating the cap was properly placed during the manufacturing process.The push catheter was kinked in several locations and it was stretched approximately at 16.7cm, from distal end.A functional evaluation was not performed, however, findings from visual inspection indicate that likely there were issues to deploy the stent.The reported event was confirmed.Based on the product analysis, the issue occured during the procedure, it was observed several damages on the delivery system (push catheter kinked/stretched, pull wire cap detached, pull wire kinked, guide wire stuck in delivery system) that could have caused issues to deploy the stent during procedure.It is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance.Patient anatomy and customer maneuvering or handling during the use of the device can lead to kink/bend the push catheter and pull wire.Once the delivery system is kinked/bent this condition could cause resistance at the moment to retract the pull wire due to friction between the components at kinked/bent sections leading to issues to deploy the stent, continued attempts to deploy the stent or force applied retracting the pull wire in order to release the stent can detach the pull wire cap, also manipulation and interaction between the devices (delivery system/guidewire) can damage the guidewire coating making unable to remove it from the delivery system, force applied to pull the guidewire out can lead to stretch the push catheter.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10067129
Report Number3005099803-2020-01947
Device Sequence Number665569
Product Code FGE
UDI-Device Identifier08714729787266
UDI-Public08714729787266
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2020
Device Model NumberM00534710
Device Catalogue Number3471
Device Lot Number0022628270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1